Alabama, 2004Damaging Wind in Alabama, July 13, 2004
July 13, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 13, 2:35 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 13, 2:35 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT TUE JUL 13 2004
.SHORT TERM...A WEAK SURFACE TROF CURRENTLY DRAPED GENERALLY ACROSS
THE FLORIDA PANHANDLE WILL SHIFT INTO THE NORTHERN GULF TONIGHT.
FAIRLY ACTIVE CONVECTION CURRENTLY ONGOING OVER THE EASTERN PORTION
OF THE FORECAST AREA WILL LINGER INTO THE EVENING HOURS...AND ALONG
THE COASTAL SECTIONS AS WELL. A STRONG MID LEVEL SYSTEM WILL FLOW
FROM THE GREAT LAKES REGION TO THE NEW ENGLAND AREA THROUGH THURSDAY
WITH THE ASSOCIATED SURFACE LOW SENDING A TRAILING WEAK FRONT
SOUTHWARD INTO THE FORECAST AREA. ALTHOUGH GUIDANCE IS VERY LOW FOR
WEDNESDAY...HAVE OPTED TO STAY WITH GENERALLY LOW END CHANCE POPS
FOR THE AREA AS THIS IS JULY AND A SOUTHWEST SURFACE WIND IS
INDICATED DURING THE AFTERNOON SUGGESTING SEA BREEZE CONVECTION.
WILL STAY WITH CHANCE POPS FOR THURSDAY WITH THE FRONT SETTLING INTO
THE REGION. HOT DAYTIME TEMPERATURES CONTINUE FOR WEDNESDAY AND
THURSDAY WITH HEAT INDICES ATTAINING 110...BUT WILL HOLD OFF ON A
HEAT ADVISORY AS OVERNIGHT MINIMUMS WILL FALL BELOW 80. THE FRONT
WILL REMAIN STALLED NEAR THE COAST ON FRIDAY...SUPPORTING CONTINUED
CHANCE POPS. ANOTHER FAIRLY STRONG MID LEVEL SHORTWAVE WILL FLOW
DOWN TOWARDS THE AREA ON FRIDAY...AND WITH THE WEAKENING FRONT OVER
THE AREA...WILL STAY WITH CHANCE POPS.
&&
.EXTENDED...THE VESTIGES OF THE FRONT...OR A LEAST A SUBTLE SURFACE
TROF...WILL REMAIN OVER THE AREA ON SATURDAY. THE SERIES OF MID
LEVEL SHORTWAVES CONTINUES WITH ANOTHER ONE MOVING DOWN INTO THE
SOUTHEAST STATES SATURDAY NIGHT INTO SUNDAY...USHERING YET ANOTHER
UNSEASONABLE FRONT INTO SOUTHERN ALABAMA ON SUNDAY NIGHT. THIS
FRONT WILL LINGER OVER THE AREA THROUGH TUESDAY. THE PREVIOUS SHIFT
PUT IT WELL WHEN THEY SAID THAT A FRONT IN JULY OVER SOUTH ALABAMA
IS ABOUT AS RARE AS SNOW IN JANUARY...AND THIS IS THE SECOND ONE.
WE WILL NEED TO STAY WITH CHANCE POPS THROUGH THE PERIOD WITH THIS
FEATURES AFFECTING THE AREA.
&&
.MARINE...A GENERALLY WEST TO NORTHWEST WIND WILL CONTINUE...EXCEPT
SOUTHWEST NEAR SHORE DURING THE AFTERNOON. WINDS OVER THE WEEKEND
WILL DEPEND ON FRONTAL POSITION. SEAS TO REMAIN DOCILE...EXCEPT
NEAR THE SCATTERED THUNDERSTORMS.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 74 96 75 95 / 40 40 20 40
PENSACOLA 76 95 78 95 / 40 40 20 40
DESTIN 79 93 81 93 / 40 40 20 40
EVERGREEN 73 96 74 96 / 30 30 20 40
WAYNESBORO 73 99 75 98 / 20 20 20 40
CAMDEN 73 98 76 97 / 20 20 20 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
29/10
Hazardous weather outlook, Jul 13, 4:30 AM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE JUL 13 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT TUE JUL 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED SOME STORMS COULD BECOME STRONG...PRODUCING
PERIODS OF HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. THE THUNDERSTORM ACTIVITY WILL DECREASE IN
COVERAGE AND INTENSITY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 13, 3:01 PM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT TUE JUL 13 2004
FLZ002-132200-
COASTAL ESCAMBIA-
INCLUDING THE CITIES OF...PENSACOLA...
401 PM CDT TUE JUL 13 2004
...A STRONG THUNDERSTORM OVER ESCAMBIA COUNTY...
AT 357 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PENSACOLA REGIONAL AIRPORT...AND MOVING SOUTH AT 5
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BRENT...BELLVIEW...PENSACOLA...EAST PENSACOLA HEIGHTS AND
BROWNSVILLE THROUGH 500 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 13, 5:45 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CDT TUE JUL 13 2004
ALZ055-059-062-064-FLZ001-140030-
UPPER BALDWIN-LOWER BALDWIN-ESCAMBIA-MONROE-INLAND ESCAMBIA-
645 PM CDT TUE JUL 13 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN
MONROE...EXTREME WESTERN ESCAMBIA COUNTY ALABAMA...AND EASTERN
BALDWIN COUNTY...
AT 645 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM SOUTHERN MONROE COUNTY AROUND
URIAH AND MINEOLA...ALONG THE ESCAMBIA...BALDWIN COUNTY LINE NEAR
REDTOWN...TO JUST WEST OF GATESWOOD IN EASTERN BALDWIN COUNTY.
THESE STORMS ARE MOVING SOUTH AT 15 MPH.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS
HAVE PASSED.
Special weather statement, Jul 13, 5:53 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
653 PM CDT TUE JUL 13 2004
ALZ064-140045-
LOWER BALDWIN-
653 PM CDT TUE JUL 13 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER EASTERN BALDWIN
COUNTY...
AT 645 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL BALDWIN COUNTY ABOUT 5 MILES
NORTHEAST OF ROSINTON...JUST SOUTHWEST OF GATESWOOD...MOVING SOUTH
AT 13 MPH.
THE PRIMARY THREATS FROM ARE SMALL HAIL TO THE SIZE OF
MARBLES...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 13, 6:15 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
715 PM CDT TUE JUL 13 2004
ALZ061-140100-
UPPER MOBILE-
715 PM CDT TUE JUL 13 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN MOBILE
COUNTY...
AT 709 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING 3 MILES NORTHEAST OF CELESTE...JUST
WEST OF AXIS...MOVING SOUTH AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS AROUND...CELESTE...CREOLA...I65
AND US 43...SATSUMA AND OAK GROVE THROUGH 800 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Thunderstorm Wind, Mobile
- When
- July 13, 7:15 PM CST to 7:17 PM CST
- Where
- Mobile County, Spring Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.700, -88.150
High winds from a thunderstorm blew down several trees in the Spring Hill area. One of the trees damaged a car that was parked in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, July 13, 20044 injured · $3.5 million · F4 · 26 events
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Kentucky, July 13 to 14, 2004$960,000 · 1.75 in hail · 61 events
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414214.